Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 12, 2007, 3:58 AM MDT for 8 counties in North Dakota. It took effect at Sep 12, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2007, 3:58 AM MDT (09:58 UTC)
- In effect from
- Sep 12, 2007, 12:00 PM MDT
- Expired
- Sep 12, 2007, 8:39 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 183 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 120958 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 458 AM CDT WED SEP 12 2007 ...RED FLAG WARNING IN EFFECT FOR SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES... .A CLIPPER-TYPE LOW PRESSURE SYSTEM OVER SOUTHERN SASKATCHEWAN EARLY THIS MORNING IS FORECAST TO ENTER EXTREME NORTHWESTERN NORTH DAKOTA LATE THIS MORNING AND MOVE SOUTHEAST ACROSS THE STATE...ENTERING EASTERN NORTH DAKOTA THIS EVENING. A DRY TROUGH EXTENDING FROM THE LOW WILL ENTER WESTERN NORTH DAKOTA EARLY THIS AFTERNOON. SOUTH WINDS AHEAD OF THE TROUGH WILL BECOME WEST AND INCREASE TO 20 TO 30 MPH OVER FAR WESTERN NORTH DAKOTA THIS AFTERNOON...RAISING TEMPERATURES INTO THE UPPER 70S AND LOWER 80S AND DROPPING THE RELATIVE HUMIDITIES TO NEAR 20 PERCENT. THE WEST WINDS WILL BECOME NORTHWEST LATE THIS AFTERNOON OVER WESTERN NORTH DAKOTA. THIS COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FIRE CREWS SHOULD BE ALERTED TO THESE CRITICAL FIRE WEATHER CONDITIONS. NDZ031>033-040-041-043-044-122100- /O.UPG.KBIS.FW.A.0012.070912T1800Z-070913T0600Z/ /O.NEW.KBIS.FW.W.0012.070912T1800Z-070913T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 358 AM MDT WED SEP 12 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. EXPECT WEST WINDS OF 20 TO 35 MPH AND RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ017-122100- /O.NEW.KBIS.FW.W.0012.070912T1800Z-070913T0300Z/ MCKENZIE- 458 AM CDT WED SEP 12 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. EXPECT WEST WINDS OF 20 TO 35 MPH AND RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
3 follow-up statements
000 WWUS83 KBIS 121731 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1231 PM CDT WED SEP 12 2007 ...RED FLAG WARNING IN EFFECT FOR SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES... .A LOW PRESSURE SYSTEM ACROSS THE WESTERN DAKOTAS AND SOUTHEAST SASKATCHEWAN AT NOON WILL MOVE TO EASTERN NORTH DAKOTA BY EVENING. A DRY TROUGH IN SOUTHEASTERN MONTANA WILL ENTER SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON. SOUTH WINDS AHEAD OF THE TROUGH WILL BECOME WEST AND INCREASE TO 20 TO 30 MPH OVER FAR WESTERN NORTH DAKOTA...RAISING TEMPERATURES INTO THE UPPER 70S AND LOWER 80S AND DROPPING THE RELATIVE HUMIDITIES TO NEAR 20 PERCENT. THE WEST WINDS WILL BECOME NORTHWEST LATE THIS AFTERNOON OVER WESTERN NORTH DAKOTA. THIS COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FIRE CREWS SHOULD BE ALERTED TO THESE CRITICAL FIRE WEATHER CONDITIONS. NDZ017-031>033-040-041-043-044-130300- /O.CON.KBIS.FW.W.0012.070912T1800Z-070913T0300Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 1231 PM CDT WED SEP 12 2007 /1131 AM MDT WED SEP 12 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. EXPECT WEST WINDS OF 20 TO 35 MPH AND RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KBIS 122118 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 418 PM CDT WED SEP 12 2007 ...RED FLAG WARNING IN EFFECT FOR SOUTHWESTERN NORTH DAKOTA UNTIL 9 PM MDT OR 10 PM CDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES... .A LOW PRESSURE SYSTEM ACROSS THE WESTERN DAKOTAS WILL MOVE ACROSS CENTRAL AND EASTERN NORTH DAKOTA TONIGHT. STRONG NORTHWEST WINDS OF 20 TO 35 MPH CAN BE EXPECTED THIS EVENING IN WESTERN NORTH DAKOTA BEHIND THE LOW. RELATIVE HUMIDITIES HAVE DROPPED TO 15 TO 25 PERCENT ACROSS MUCH OF SOUTHWESTERN NORTH DAKOTA AND COMBINED WITH THE STRONG WINDS HAVE CREATED RED FLAG WARNING CONDITIONS. CONDITIONS WILL IMPROVE LATE THIS EVENING AS TEMPERATURES FALL AND RELATIVE HUMIDITIES INCREASE. THERE IS ALSO POTENTIAL FOR SHOWERS LATER TONIGHT. FIRE CREWS SHOULD BE ALERTED TO THESE CRITICAL FIRE WEATHER CONDITIONS. NDZ017-031>033-040-041-043-044-130300- /O.CON.KBIS.FW.W.0012.000000T0000Z-070913T0300Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 418 PM CDT WED SEP 12 2007 /318 PM MDT WED SEP 12 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. EXPECT WEST WINDS OF 20 TO 35 MPH AND RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW AND WILL CONTINUE INTO THE EARLY EVENING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KBIS 130239 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 939 PM CDT WED SEP 12 2007 ...RED FLAG WARNING HAS BEEN CANCELLED... .THE PASSAGE OF THE COLD FRONT BROUGHT MUCH COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES TO WESTERN NORTH DAKOTA THIS EVENING. ALTHOUGH GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUES TONIGHT...THE COOLER TEMPERATURES AND HIGHER HUMIDITY WILL LOWER THE RISK IF EXTREME FIRE BEHAVIOR. THE RED FLAG WARNING THAT WAS SCHEDULED TO EXPIRE AT 10 PM CDT/9 PM MDT HAS BEEN CANCELLED. NDZ017-031>033-040-041-043-044-130345- /O.CAN.KBIS.FW.W.0012.000000T0000Z-070913T0300Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 939 PM CDT WED SEP 12 2007 /839 PM MDT WED SEP 12 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. GUSTY NORTHWEST WINDS WILL CONTINUE...HOWEVER MUCH COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES ABOVE 50 PERCENT WILL LIMIT THE EXTREME FIRE BEHAVIOR. THE RED FLAG WARNING HAS BEEN CANCELLED. $$ ABELING
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 12, 2:45 AM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 12, 2:45 AM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT WED SEP 12 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... FIRE WEATHER CONCERNS TODAY AND EXTENT OF FROST AND/OR SUB-FREEZING TEMPS ON FRIDAY MORNING ARE THE MAIN CONCERN THIS FORECAST PACKAGE. NAM AND GFS SOLUTIONS FOR TIMING OF CLIPPER SYSTEM ARE MUCH CLOSER TODAY. NAM IS MUCH FASTER AND GFS SLIGHTLY SLOWER. FOLLOWED GFS FOR DETAILS - IT HAS BEEN MOST CONSISTENT PAST FEW DAYS AND PREFERRED BY NATIONAL CENTERS. CLIPPER/LOW CURRENTLY OVER SOUTHERN SASKATCHEWAN WITH TRAILING COLD FRONT EXTENDING ACROSS SOUTHERN ALBERTA...AND DRY TROUGH EXTENDING FROM THE LOW INTO CENTRAL MONTANA AND WYOMING. SOUTH WINDS AHEAD OF CLIPPER AND DRY TROUGH. BY NOON TODAY THE MODELS INDICATE THE LOW CENTER OVER NORTHWESTERN NORTH DAKOTA NORTH OF WILLISTON WITH THE TROUGH EXTENDING SOUTH ACROSS FAR SOUTHWESTERN NORTH DAKOTA AND THE COLD FRONT EXTENDING ACROSS EXTREME NORTHERN MONTANA. WEST WINDS WITH DRY AIR - DEWPOINTS IN THE 30S - EXPECTED TO PUSH INTO WESTERN NORTH DAKOTA WITH GUSTY WEST WINDS INCREASING TO 20 TO 35 MPH THIS AFTERNOON. AFTERNOON HIGHS SHOULD BE IN THE MID 70S TO LOWER 80S OVER MOST OF THE FORECAST AREA...EXCEPT THE FAR NORTHWEST CORNER NEAR THE LOW. THE ASSOCIATED UPPER LEVEL LOW AND SHORTWAVE ENERGY FOLLOWS THE LOW AND EXPECT ANY SHOWERS OR ISOLATED THUNDERSHOWERS TO BE CONFINED TO NORTHWESTERN NORTH DAKOTA THIS AFTERNOON. THE COLD FRONT ENTERS FAR WESTERN NORTH DAKOTA THIS EVENING AND WINDS BECOME NORTHWEST 20 TO 30 MPH. CLOUDS SPREAD SOUTHEAST ACROSS THE STATE WITH SCATTERED SHOWERS...AND FALLING TEMPERATURES. ON THURSDAY COOL HIGH PRESSURE FOLLOWING THE COLD FRONT CONTINUES PUSHING INTO THE STATE WITH NORTHWEST WINDS 20 TO 30 MPH WITH HIGHER GUSTS. PLENTY OF CLOUDS OVER THE STATE WITH THE UPPER LEVEL LOW AND SHORTWAVE ENERGY OVER THE REGION. BASICALLY A COOL BLUSTERY DAY WITH SCATTERED SHOWERS WITH HIGHS REACHING ONLY THE UPPER 40S NORTH CENTRAL TO THE MID 50S SOUTH. THURSDAY NIGHT THE COOL SURFACE HIGH SETTLES OVER THE WESTERN DAKOTAS AND THE UPPER LEVEL LOW MOVES SLOWLY EASTWARD WITH CLEARING SKIES LATE THURSDAY NIGHT AND DECREASING WINDS. EXPECT A WIDESPREAD FROST THURSDAY NIGHT...MORE LIKELY IN THE WEST THAN FARTHER EAST DEPENDING ON THE TIMING OF CLEARING SKIES. IT APPEARS THAT LOW TEMPERATURES WILL BE IN THE UPPER 20S TO LOWER 30S IN THE FAR WEST AND NORTH CENTRAL...AND IN THE LOW TO MID 30S SOUTH CENTRAL. A MORE TRANQUIL DAY ON FRIDAY. COOL BUT WITH SUNSHINE AND LIGHT WINDS. .LONG TERM...SATURDAY THROUGH TUESDAY... 00Z GFS SIMILAR TO LAST NIGHT AND QUITE SIMILAR TO THE ECMWF THROUGH SUNDAY. SOUTHERLY WINDS RETURN ON SATURDAY BRINGING WARMING TEMPERATURES. UPPER RIDGE BUILDS INTO THE NORTHERN PLAINS FOR SUNDAY WITH A CONTINUED WARMING TREND. BUMPED MAX TEMPERATURES UP A FEW DEGREES FOR SATURDAY AND SUNDAY...BUT STILL WENT BELOW GFS GUIDANCE. BOTH DAYS STILL LOOK DRY. ECMWF AND GFS DISAGREE IN THE DETAILS...BUT BOTH MODELS INDICATE DEVELOPMENT OF A MORE SOUTHWESTERLY FLOW ALOFT FOR MONDAY AND TUESDAY. THIS WILL BRING A CHANCE FOR SOME PRECIPITATION AS PER CURRENT FORECAST. TEMPERATURES IN THE UPPER 60S AND 70S LOOK REASONABLE WITH INCREASED CLOUDS AND SHOWERS. NO CHANGES NEEDED FOR MONDAY AND TUESDAY FORECAST AT THIS TIME. && .AVIATION... A STRONG SURFACE LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE INTO NORTHWEST NORTH DAKOTA THIS AFTERNOON AND ACROSS WESTERN NORTH DAKOTA BY EVENING. ALONG WITH THE FRONT WILL COME GUSTY NORTHWEST WINDS AND A CHANCE OF SHOWERS. AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EVENING. CEILING AND VISIBILITY WILL BE MAINLY VFR THROUGH THE DAY...HOWEVER...SOME MVFR CEILINGS WILL DEVELOP IN THE COOLER AIR BEHIND THE FRONT TONIGHT. && .FIRE WEATHER... REFERRING TO SHORT TERM DISCUSSION REGARDING TODAYS CLIPPER SYSTEM...EXPECT STRONG WEST WINDS WITH DEWPOINTS FALLING INTO THE 30S THIS AFTERNOON OVER SOUTHWESTERN COUNTIES. MINIMUM RELATIVE HUMIDITIES IN THE LOWER 20S WITH STRONG WEST WINDS THIS AFTERNOON AND STRONG NORTHWEST WINDS EARLY THIS EVENING. WILL UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING...AND ADD MCKENZIE COUNTY. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM THIS AFTERNOON THROUGH EARLY THIS EVENING FOR NDZ017-031>033-040-041-043-044. && JV/JF
Hazardous weather outlook, Sep 11, 4:05 AM MDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 505 AM CDT TUE SEP 11 2007 NDZ001>005-009>013-019>023-025-034>037-042-045>048-050-051-121015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON- BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 505 AM CDT TUE SEP 11 2007 /405 AM MDT TUE SEP 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CLIPPER-TYPE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE ON WEDNESDAY BRINGING WINDY CONDITIONS AND A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM WEDNESDAY AFTERNOON THROUGH THURSDAY. WIDESPREAD FROST IS LIKELY LATE THURSDAY NIGHT AND FRIDAY MORNING AS CLOUDS AND WINDS DECREASE AND TEMPERATURES DROP TO THE LOWER 30S AND UPPER 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017-018-031>033-040-041-043-044-121015- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 505 AM CDT TUE SEP 11 2007 /405 AM MDT TUE SEP 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CLIPPER-TYPE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE ON WEDNESDAY BRINGING WINDY CONDITIONS AND A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM WEDNESDAY AFTERNOON THROUGH THURSDAY. A FIRE WEATHER WATCH MAY BE NEEDED FOR WEDNESDAY AFTERNOON AND EARLY EVENING...AS WINDS SWITCH TO THE WEST/NORTHWEST AT 20 TO 30 MPH WEDNESDAY AFTERNOON AND DRY AIR BEHIND THE FRONT DROPS THE AFTERNOON RELATIVE HUMIDITY VALUES TO 20 TO 25 PERCENT. WIDESPREAD FROST IS LIKELY LATE THURSDAY NIGHT AND FRIDAY MORNING AS CLOUDS AND WINDS DECREASE AND TEMPERATURES DROP TO THE UPPER 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.